Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 26, 2006, 3:16 PM EDT for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Oct 27, 2006, 11:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2006, 3:16 PM EDT (19:16 UTC)
- In effect from
- Oct 27, 2006, 11:00 AM EDT
- Expired
- Oct 28, 2006, 4:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 261916 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 316 PM EDT THU OCT 26 2006 ...STRONG WINDS IN THE MOUNTAINS ON FRIDAY... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHERN APPALACHIANS FROM THE WEST ON FRIDAY. AS THE LOW MOVES CLOSER...WINDS WILL INCREASE LATE TONIGHT. SOUTHERLY WINDS WILL REACH BETWEEN 30 AND 40 MPH...WITH GUSTS AS HIGH AS 55 MPH BY FRIDAY AFTERNOON. WINDS WILL DECREASE FRIDAY NIGHT AS THE LOW PRESSURE SYSTEM DEPARTS TO THE NORTHEAST. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-270815- /O.NEW.KMRX.WI.Y.0010.061027T1500Z-061028T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 316 PM EDT THU OCT 26 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY. A SOUTH WIND WILL STRENGTHEN FRIDAY MORNING AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. SUSTAINED WINDS WILL REACH UP TO 40 MPH...WITH GUSTS AS HIGH AS 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING IN THE MOUNTAINS OF TENNESSEE AND SOUTHWEST NORTH CAROLINA ON FRIDAY. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER...AND WEAK TREES OR TREE LIMBS MAY BE BLOWN DOWN. $$ DGS
2 follow-up statements
000 WWUS74 KMRX 270734 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 334 AM EDT FRI OCT 27 2006 ...STRONG WINDS IN THE MOUNTAINS ON TODAY AND THIS EVENING... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHERN APPALACHIANS FROM THE WEST TODAY. AS THE LOW MOVES CLOSER...SOUTHEAST WINDS WILL INCREASE TODAY...ESPECIALLY OVER THE HIGHER ELEVATIONS. WINDS WILL REACH BETWEEN 25 AND 35 MPH...WITH GUSTS TO NEAR 50 MPH OVER THE HIGHER ELEVATIONS THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE TONIGHT AS THE LOW PRESSURE SYSTEM DEPARTS TO THE NORTHEAST. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-271545- /O.CON.KMRX.WI.Y.0010.061027T1500Z-061028T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 334 AM EDT FRI OCT 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING IN THE MOUNTAINS OF TENNESSEE AND SOUTHWEST NORTH CAROLINA ON FRIDAY. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER...AND WEAK TREES OR TREE LIMBS MAY BE BLOWN DOWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS74 KMRX 280213 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1013 PM EDT FRI OCT 27 2006 ...STRONG WINDS CONTINUE IN THE MOUNTAINS OVERNIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS REGION TONIGHT... BRINGING STRONG SOUTH TO SOUTHWEST WINDS ACROSS THE HIGHER ELEVATIONS AND WESTERN SLOPES. WINDS WILL STAY BETWEEN 25 AND 35 MPH...WITH GUSTS TO 50 MPH OVER THE HIGHER ELEVATIONS AND WESTERN SLOPES TONIGHT. WINDS WILL GRADUALLY SHIFT TO THE WEST AND DECREASE LATE TONIGHT. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-280800- /O.EXT.KMRX.WI.Y.0010.000000T0000Z-061028T0800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1013 PM EDT FRI OCT 27 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT SATURDAY. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. $$ GH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:07 PM EDT, 9 minutes earlier.
Area forecast discussion, Oct 26, 3:07 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EDT THU OCT 26 2006
CORRECTED WWA SECTION
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
PRECIP OVER MIDDLE TN AND NORTHERN AL...ASSOCIATED WITH ISENTROPIC
LIFT AT THE 300 K LEVEL...IS GRADUALLY OVERCOMING LOW LEVEL DRY AIR
TO PRODUCE MEASURABLE RAINFALL. AS LOW LEVEL WINDS BACK TO SOUTH-
SOUTHEASTERLY...DEEP MOISTURE WILL INCREASE AND PRECIP RATES WILL
INCREASE ACROSS THE AREA. THE CLOSED LOW OVER OKLAHOMA WILL MOVE
EAST...CROSSING WEST TN TOMORROW AND WV TOMORROW NIGHT. THE LOW
LEVEL JET STRENGTHENS TO BETWEEN 45 AND 55 KTS DURING THE DAY
TOMORROW...THUS WILL ISSUE A WIND ADVISORY FOR THE MOUNTAINS OF TN
AND SW NC. STRONG MOISTURE ADVECTION AND UPPER DIVERGENCE NEAR THE
NOSE OF THE 300 MB JET WILL RESULT IN HEAVY RAINFALL ACROSS THE
AREA...ESPECIALLY SOUTH. STORM TOTAL QPF COULD EXCEED THREE INCHES.
THE UPDATED RIVER FORECAST FROM THE RFC BRINGS A FEW OF OUR MAIN
STEM RIVERS WITHIN A FEW FEET OF FLOOD STAGE. WILL ISSUE AN SPS TO
ADDRESS THIS THREAT. ALONG WITH THE HEAVY RAIN...WILL MENTION A
CHANCE OF THUNDERSTORMS CENTRAL AND SOUTH AS THE NAM DOES SHOW SOME
ELEVATED INSTABILITY ABOVE THE 850 MB LEVEL. THE HEAVIEST PRECIP
SHOULD QUICKLY END FRIDAY EVENING AS THE DRY SLOT MOVES OVERHEAD.
SOME LIGHT WRAP-AROUND PRECIP WILL BE POSSIBLE EARLY SATURDAY
MORNING AS THE LOW DEPARTS...WITH ONLY A LOW TO SLIGHT CHANCE POP
IN THE NORTHEAST AND MOUNTAINS DURING THE DAY ON SATURDAY.
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
SATURDAY NIGHT THROUGH MONDAY WILL FEATURE A DRY NORTHWEST FLOW AND
A BUILDING RIDGE ALOFT. THE RIDGE AXIS MOVES EAST OF THE AREA ON
TUESDAY. SINCE THE SURFACE HIGH PRESSURE AREA MOVES EAST FROM THE
SOUTHERN PLAINS...THE AIR MASS WILL BE RELATIVELY MILD...AND TEMPS
SHOULD MODERATE QUICKLY BEHIND THE FRONT. HIGHS SHOULD REACH THE 65
TO 70 RANGE BY MONDAY IN THE VALLEY...WITH SIMILAR TEMPS FOR
TUESDAY. THE NEXT SYSTEM APPROACHES LATE TUESDAY NIGHT AND
WEDNESDAY. THE GFS HAS BEEN INCONSISTENT WITH THE AMOUNT OF
MOISTURE AND LIFT WITH THE SYSTEM. SINCE CONFIDENCE IS LOW...WILL
MAINTAIN THE SLIGHT CHANCE POP THAT IS CURRENTLY FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 49 60 50 60 / 100 100 40 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 50 58 48 58 / 100 100 60 20
OAK RIDGE, TN 49 57 46 58 / 100 100 60 10
TRI CITIES AIRPORT, TN 44 55 46 54 / 80 100 70 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 11 AM FRIDAY TO 11 PM FRIDAY FOR THE
FOLLOWING ZONES: CHEROKEE...AND CLAY.
TN...WIND ADVISORY FROM 11 AM FRIDAY TO 11 PM FRIDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
AND UNICOI.
VA...NONE.
&&
DGSHazardous weather outlook, Oct 26, 5:44 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 544 AM EDT THU OCT 26 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-271000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 544 AM EDT (444 AM CDT) THU OCT 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG AREA OF LOW PRESSURE WILL MOVE INTO THE REGION ON FRIDAY... WITH OCCASIONAL HEAVY RAIN LIKELY ON FRIDAY AND FRIDAY NIGHT. RAINFALL TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE BY FRIDAY NIGHT. SOME MINOR FLOODING WILL BE POSSIBLE. BREEZY CONDITIONS ARE ALSO EXPECTED ACROSS THE HIGHER ELEVATIONS ON FRIDAY...AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GH
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.